2015 Regional EMS Awards
Do you know someone who is an exemplary EMS provider, outstanding EMS administrator, dedicated emergency nurse or physician? We're looking for the best of the best and we need your help! Take a few moments to reflect on the many successes of your organization. Are there people you should be recognizing? We think there are! Your mission is to find and nominate someone for a 2015 Regional EMS Award!
Click "read more" below to download the Award Application.
Pediatric Weights and Tapes
It's 3 AM and your stress level is through the roof. Just a few minutes ago you were ripped from a deep sleep by the tones going off for a child seizing. During the 5 minute response, you try to remember what you can about pediatric seizures, Versed drug dosages (was it 0.1 mg/KG?), and normal vital signs. On arrival, you meet a frantic mother who waves you into the living room, where you find a 2 year old male in status epilepticus. You start your assessment, and you ask the mother how much the patient weighs. She’s so frantic, she can’t even get out a number, much less anything close to his weight. It’s been a while since you’ve had a pediatric patient. What was that formula for estimating the child’s weight based on age? Your stress level is rising as you try to convert your estimation of 30 pounds into kilograms.
Toxi Tuesday - FLAKKA
FLAKKA – A New Twist on an Old Favorite
A new street drug has emerged in Florida. This new drug, called “FLAKKA” (AKA gravel, flocka), is a new compound made by altering the chemical structure of bath salts. This drug is a norepinephrine-dopamine reuptake inhibitor that causes euphoria and increased motor activity at lower doses. At higher doses, FLAKKA causes psychomotor agitation and excited delirium.
Atypical Presentations After Heroin Use
Virginia Department of Health has released a health alert notifying providers in the Richmond-metro area of patients with atypical presentation of heroin use. Patients were reported as presenting with a sympathomimetic reaction instead of the usual CNS depression.
"The six patients who were identified in this cluster presented with symptoms immediately after heroin use, including chest pain, shortness of breath, heart palpitations, nausea, and vomiting. Because of the severity of illness, some of these patients have required treatment in a cardiac intensive care unit. Additional clinical features of these patients were tachycardia, tremor, diaphoresis, hypokalemia, elevated lactate, elevated troponin, and rhabdomyolysis. These patients generally have not required treatment with naloxone."
Follow ODEMSA on Facebook!!!
We have a new goal !! Help ODEMSA reach 1,500 "likes" on our Facebook page. To promote this, when we achieve our new goal, ODEMSA will randomly choose two people from the 1,500 to receive an EMS Bag ($85 value).
ODEMSA wishes to communicate--not just with the EMS agency leadership, but to the provider on the street. This page, along with our email list service, will help get information about classes or critical updates out to you, the EMS provider. Here's to 350 more likes! Thanks to all who have already "liked" us and have invited friends.
ODEMSA Facebook Page - Click Here
June 04, 2015 (08:00 - 10:00)
June 04, 2015 (10:00 - 12:00)
June 04, 2015 (18:00 - 22:00)
June 09, 2015 (19:00 - 23:00)
June 09, 2015 (19:30 - 21:30)